Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 23, 2000, 2:18 AM CST for Fisher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 23, 2000, 2:18 AM CST (08:18 UTC)
- Expired
- Mar 23, 2000, 5:15 AM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fisher County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 230825 FFWSJT TXC151-231115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 218 AM CST THU MAR 23 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... FISHER COUNTY IN NORTHWEST TEXAS * UNTIL 515 AM CST * AT 214 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NORTHERN FISHER COUNTY TO SWEETWATER TO ROBERT LEE. INDIVIDUAL STORMS ARE MOVING NORTH AT 30 MPH...WHILE THE LINE OF STORMS IS MOVING SLOWLY EAST AT 15 MPH. DOPPLER RADAR ESTIMATES OF UP TO 3 TO 5 INCHES OF RAIN OVER WESTERN FISHER COUNTY FROM PREVIOUS THUNDERSTORMS. AS THUNDERSTORMS MOVE OVER THE SAME AREAS...THE THREAT OF FLASH FLOODING WILL EXIST OVER FISHER COUNTY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3294 10066 3254 10065 3253 10018 3294 10018
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 2:10 AM CST, 8 minutes earlier.
Area forecast discussion, Mar 23, 2:10 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 210 AM CST THU MAR 23 2000 SQUALL LINE CURRENTLY PUSHING SLOWLY EASTWARD ACROSS WESTERN CWA REQUIRING SEVERAL SEVERE TSTM WARNINGS. FIRST PERIOD FORECAST WILL BE BASED MAINLY ON TIMING OF SQUALL LINE...WITH EASTERN AREAS LIKELY SEEING RAIN THIS MORNING. UPPER LEVEL LOW STILL PUSHING SLOWLY EASTWARD OVER NEW MEXICO...EXPECTED TO FINALLY PUSH NORTHEASTWARD INTO OKLAHOMA THIS AFTERNOON. CLOUDS SHOULD CLEAR OFF FROM WEST TO EAST THIS AFTERNOON...WITH GUSTY WINDS FOR MUCH OF THE AFTERNOON. WEAK RIDGE BUILDS IN BEHIND THE LOW...WITH WARM TEMPERATURES FOR FRIDAY. NEXT UPPER LOW AND POSSIBILITY OF RAIN LOOKS LIKE MONDAY AFTERNOON INTO TUESDAY AS UPPER LOW PUSHES INTO WEST TEXAS AND A SURFACE TROUGH MOVES ACROSS THE AREA. PRELIMS...WILL REFINE AS FORECAST ISSUANCE TIME APPROACHES BASED ON LOCATION OF SQUALL LINE... ABI 072/049/078/052 4000 SJT 075/047/080/051 2000 JCT 077/045/080/053 6000 .SJT...TORNADO WATCH 112 FOR CONCHO VALLEY...NORTHERN EDWARDS PLATEAU AND MENARD AND KIMBLE COUNTY IN THE NW HILL COUNTRY UNTIL 6 AM. CAUTION ADVISED ON AREA LAKES TODAY. 08 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:43 PM CST | Tornado Warning | SJT | Sterling | 47 min |
| Mar 22, 7:03 PM CST | Tornado Warning | SJT | Fisher | 57 min |
| Mar 22, 7:55 PM CST | Tornado Warning | SJT | Sterling | 50 min |
| Mar 22, 7:57 PM CST | Tornado Warning | SJT | Fisher | 33 min |
| Mar 22, 8:06 PM CST | Tornado Warning | SJT | Fisher, Nolan | 54 min |
| Mar 22, 8:15 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| Mar 22, 9:02 PM CST | Severe Thunderstorm Warning | SJT | Fisher | 28 min |
| Mar 22, 9:59 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| Mar 23, 12:06 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 69 min |
| Mar 23, 1:02 AM CST | Severe Thunderstorm Warning | SJT | Irion | 103 min |
| Mar 23, 1:08 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 67 min |
| Mar 23, 1:21 AM CST | Severe Thunderstorm Warning | SJT | Fisher | 84 min |
| Mar 23, 1:58 AM CST | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 92 min |
| Mar 23, 2:44 AM CST | Severe Thunderstorm Warning | SJT | Irion | 16 min |
| Mar 23, 3:29 AM CST | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 46 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.